Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 122, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 8, 2021, 8:26 PM CDT for Calcasieu Parish, Louisiana. It took effect at Apr 9, 2021, 7:00 PM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 8:26 PM CDT (01:26 UTC)
- In effect from
- Apr 9, 2021, 7:00 PM CDT
- Expired
- Apr 10, 2021, 7:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
653
WGUS44 KLCH 090126
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
826 PM CDT Thu Apr 8 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Warning for the following rivers in Louisiana...
Calcasieu River Near Salt Water Barrier
Calcasieu River NEAR White Oak Park
Additional information is available at www.weather.gov.
LAC019-100130-
/O.NEW.KLCH.FL.W.0122.210410T0000Z-210411T0000Z/
/LCHL1.1.ER.210410T0000Z.210410T0000Z.210410T1200Z.NO/
826 PM CDT Thu Apr 8 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Calcasieu River Near Salt Water Barrier.
* From Friday evening to Saturday evening.
* There is no current observed data.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 4.0 feet tomorrow evening.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun
Calcasieu River
Salt Water Barrie 4.0 MSG unknown 4.0 3.9 3.9
&&
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
3035 9332
$$
LAC019-100130-
/O.NEW.KLCH.FL.W.0121.210410T0000Z-210410T0600Z/
/CWOL1.1.ER.210410T0000Z.210410T0000Z.210410T0000Z.NO/
826 PM CDT Thu Apr 8 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Calcasieu River NEAR White Oak Park.
* From Friday evening to late Friday night.
* At 7:35 PM CDT Thursday the stage was 0.4 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 2.0 feet tomorrow evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun
Calcasieu River
White Oak Park 2.0 0.4 Thu 7 pm CDT 2.0 1.9 1.9
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
3030 9329
$$
APD1 follow-up statement
722
WGUS84 KLCH 091353
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
853 AM CDT Fri Apr 9 2021
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Calcasieu River Near Salt Water Barrier
Calcasieu River NEAR White Oak Park
LAC019-091500-
/O.CAN.KLCH.FL.W.0122.210410T0000Z-210409T1353Z/
/LCHL1.1.ER.210410T0000Z.210410T0000Z.210410T1200Z.NO/
853 AM CDT Fri Apr 9 2021
...The Flood Warning for the Calcasieu River Near Salt Water Barrier
has been cancelled...
The Flood Warning is cancelled for
the Calcasieu River Near Salt Water Barrier.
* There is no current observed data.
* Flood stage is 4.0 feet.
* Forecast...The river will oscillate below flood stage with a
maximum value of 3.7 feet Monday evening.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sat Sun Mon
Calcasieu River
Salt Water Barrie 4.0 MSG unknown 3.6 3.6 3.6
&&
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
3035 9332
$$
LAC019-091500-
/O.CAN.KLCH.FL.W.0121.210410T0000Z-210409T1353Z/
/CWOL1.1.ER.210410T0000Z.210410T0000Z.210410T0000Z.NO/
853 AM CDT Fri Apr 9 2021
...The Flood Warning for the Calcasieu River NEAR White Oak Park has
been cancelled...
The Flood Warning is cancelled for
the Calcasieu River NEAR White Oak Park.
* At 7:35 AM CDT Friday the stage was 0.7 feet.
* Flood stage is 2.0 feet.
* Forecast...The river will oscillate below flood stage with a
maximum value of 0.7 feet this evening.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sat Sun Mon
Calcasieu River
White Oak Park 2.0 0.7 Fri 7 am CDT 0.7 0.7 0.6
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
3030 9329
$$
BrazzellWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 5:32 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 8, 5:32 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 532 PM CDT Thu Apr 8 2021 .DISCUSSION... 00Z TAFS. && .AVIATION... VFR expected with mostly clear skies. Expect MVFR ceilings to develop after 06z, lowering to IFR near the daybreak hours, with MVFR expected thereafter. Southwest winds ~8-12 kts expected to diminish after sunset this evening but stay elevated around 7-10 kts overnight, and increase significantly after 15-18z Friday to around 18-21 kts with gusts near 30 kts by the afternoon hours. DML && .PREV DISCUSSION... /issued 216 PM CDT Thu Apr 8 2021/ SHORT TERM (Tonight through Friday Night)... Moisture will be returning across the region tonight ahead of the next system to affect the area. Much of the area looks capped across the area during the day tomorrow, the only exception may be the northeastern portions of the forecast area mainly in the afternoon where we will maintain a chance POP. The main activity looks to hold off until the evening and overnight when the best forcing arrives. SWODY2 update this afternoon did shift the slight risk a little more to the north and this will be reflected in the afternoon package. LONG TERM (Saturday through Thursday)... A Pacific "cold" front and associated upper level trough moving across the Mississippi River Valley on Saturday will bring an end to any lingering heavy rain and thunderstorms through the morning hours. By sunrise Saturday the majority of Friday night's precip should be tapering off across the I-10 corridor, with south-central LA drying out through the mid to late morning. Skies will clear out through the afternoon, as winds shift from west to northwest and bring drier air into the region. Unfortunately this front won't bring us any significantly cooler weather, but drier air and high pressure overhead will result in pleasant, sunny weather for the second half of the weekend. After a brief period of drier weather, a progressive pattern returns as we head into the new week with a series of upper level disturbances moving across the region in the southern stream. Persistent onshore flow will bring moisture back into the region starting Monday, which will result in an extended period of wet and muggy weather through much of next week. However, differences in main global models continues to lead to some timing issues as to when these disturbances will move across and potentially initiate shower activity. Therefore, at the end of the forecast period, stuck close to the national blend of models. 17 && .PRELIMINARY POINT TEMPS/POPS... AEX 65 84 66 80 / 10 30 80 20 LCH 70 82 70 83 / 10 10 60 20 LFT 68 83 69 82 / 10 10 70 40 BPT 68 81 68 83 / 10 10 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...08
Hazardous weather outlook, Apr 8, 2:31 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 231 PM CDT Thu Apr 8 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-091945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 231 PM CDT Thu Apr 8 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Some isolated storms are possible Friday afternoon, with any stronger storms primarily posing a large hail risk. Greater coverage of storms expected by Friday evening into the overnight hours. the Storm Prediction Center has placed the majority of the forecast area within a Slight Risk (level 2 of 5) for severe weather, with an Enhanced Risk (level 3 of 5) for portions of Vernon/Rapides/Avoyelles/St. Landry Parishes and points northward. All severe hazards (damaging winds/hail/tornadoes) would be possible until the passage of a cold front overnight into early Saturday. Depending on the intensity and coverage of storms Friday, as well as the speed of the front, there will be some risk for excessive rainfall Friday into early Saturday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ430-432-435-450-452-455-470-472-475-091945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 231 PM CDT Thu Apr 8 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Some patchy marine fog will be possible in portions of the coastal waters and inland lakes/bays. Otherwise, hazardous weather is not anticipated. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered showers and thunderstorms are possible Friday night into Saturday as a cold front moves through. Some storms may be strong, and capable of producing gusty winds and occasional cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 8, 5:00 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 PM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND DMG 2 SE BORDELONVILLE 31.08N 91.88W
04/07/2021 AVOYELLES LA 911 CALL CENTER
ROOF OFF OF A BUILDING ON PETE LABORDE RD NEAR
BORDELONVILLE. THIS WAS POSSIBLY DUE TO A TORNADO.
&&
ADONATOLocal storm report, Apr 8, 5:12 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND DMG 1 S MARKSVILLE 31.11N 92.06W
04/07/2021 AVOYELLES LA 911 CALL CENTER
MINOR WIND RELATED DAMAGE TO BUILDINGS AND SIGNS ON THE
SOUTHSIDE OF MARKSVILLE. DAMAGE WAS SEEN AT THE SONIC
DRIVE-IN AS WELL AS THE AVOYELLES PARISH 911 OFFICE. THIS
WAS POSSIBLY DUE TO A TORNADO.
&&
ADONATOLocal storm report, Apr 8, 5:23 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 PM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND DMG 3 S MARKSVILLE 31.08N 92.06W
04/07/2021 AVOYELLES LA BROADCAST MEDIA
MINOR WIND RELATED DAMAGE AT THE AVOYELLES PUBLIC CHARTER
SCHOOL LOCATED NEAR MANSURA. THIS WAS POSSIBLY DUE TO A
TORNADO.
&&
ADONATOLocal storm report, Apr 8, 5:29 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM LIGHTNING MANSURA 31.06N 92.05W
04/07/2021 AVOYELLES LA BROADCAST MEDIA
A HOUSE FIRE OCCURRED NEAR MANSURA DUE TO LIGHTNING.
&&
ADONATOThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:26 PM CDT | River Flood Warning | LCH | Calcasieu | 29 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.